Alert archive / Texas / Tornado Warnings in 1999

Tornado Warning 28, NWS Shreveport, LA

March 2, 1999San Augustine County, Texas

NWS Shreveport, LA issued this tornado warning at Mar 2, 1999, 5:57 PM CST for San Augustine County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 2, 1999, 5:57 PM CST (23:57 UTC)
Expired
Mar 2, 1999, 6:30 PM CST
In force
33 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County San Augustine County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 2, 3:15 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 12.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 1999-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 974 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 1999-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
974 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
501 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

999 
WFUS1 KSHV 022359 RRA
TORSHV
TXC405-030030-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
557 PM CST TUE MAR 2 1999

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  SAN AUGUSTINE COUNTY IN EASTERN TEXAS

* UNTIL 630 PM CST

* AT 558 PM CST... THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A TORNADO 5 MILES SOUTHWEST OF DENNING.  THE
  THUNDERSTORM CONTAINING THIS TORNADO WAS MOVING SOUTHEAST NEAR 30
  MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  MACUNE AROUND 610 PM CST


THIS THUNDERSTORM CAN PRODUCE A TORNADO THAT IS OBSCURED BY
RAIN AND DIFFICULT TO SEE. GO TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.

11/5

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 2, 3:05 PM CST, 2 hours 52 minutes earlier.

Area forecast discussion, Mar 2, 3:05 PM CST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
305 PM CST TUE MAR 2 1999

ALL THE EXCITEMENT IS WITH CURRENT SYSTEM MOVING THROUGH TEXAS.
SEVERE THUNDERSTORMS FIRING OVER FRONT AT THIS TIME. SEVERE
THUNDERSTORM WATCH ALSO ISSUED AND IN EFFECT UNTIL 9 PM.

MODELS IN GOOD AGREEMENT ABOUT WHAT WILL HAPPEN AFTER THIS
EVENING...SO THE MAIN FORECAST PROBLEM IS THIS EVENINGS POPS.  WILL
KEEP POPS HIGH ON THE LA SIDE OF AREA AS TSTMS MAY PERSIST PAST
6 PM... ESPECIALLY MLU.

AS FOR EXTENDED...MRF AND 93-5P CHARTS FAIRLY CLOSE...AND BOTH HAVE
SOME CHANCES FOR RAIN FRIDAY THROUGH SUNDAY. NO BIG REASON TO DIGRESS
AWAY FROM GUIDANCE THIS TIME.

TXK 40/56/35/64  1000
TYR 37/60/40/67  0000
LFK 41/61/37/68  2000
SHV 43/60/35/66  4000
MLU 44/57/35/65  6000

17

In the hours before

Special weather statement, Mar 2, 4:58 PM CST, 59 minutes before
ARZ059>061-070>073-LAZ001>006-010>014-017>022-TXZ096-097-108>112-
124>126-136>138-149>153-165>167-030015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
458 PM CST TUE MAR 2 1999

...SEVERE THUNDERSTORM WATCH CLEARED FOR PART OF NORTHEAST TEXAS AND
SOUTHWEST ARKANSAS...

THE SEVERE THUNDERSTORM WATCH ISSUED EARLIER TODAY HAS BEEN CLEARED
FOR THE FOLLOWING COUNTIES IN SOUTHWEST ARKANSAS...
LITTLE RIVER...HEMPSTEAD...NEVADA... AND MILLER COUNTIES...

AND CLEARED FOR THESE COUNTIES IN NORTHEAST TEXAS...
RED RIVER...BOWIE...FRANKLIN...TITUS...MORRIS...CASS...UPSHUR...
SMITH...AND CHEROKEE COUNTIES.

THE SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT FOR LAFAYETTE...
COLUMBIA...AND UNION COUNTIES IN ARKANSAS...FOR ALL EAST TEXAS
COUNTIES EAST OF A LINE FROM JEFFERSON TO LUFKIN...AND FOR ALL
NORTHWEST AND NORTHERN LOUISIANA PARISHES UNTIL 900 PM.  A SEVERE
THUNDERSTORM WATCH IS ALSO IN EFFECT FOR LA SALLE AND CALDWELL
PARISHES UNTIL 1000 PM CST.

03

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 2:45 PM CSTSevere Thunderstorm WarningSHVWood50 min
Mar 2, 2:58 PM CSTSevere Thunderstorm WarningSHVFranklin32 min
Mar 2, 3:08 PM CSTSevere Thunderstorm WarningSHVCamp32 min
Mar 2, 3:20 PM CSTSevere Thunderstorm WarningSHVMorris, Upshur45 min
Mar 2, 3:34 PM CSTSevere Thunderstorm WarningSHVGregg31 min
Mar 2, 3:38 PM CSTSevere Thunderstorm WarningSHVCass, Harrison, Marion62 min
Mar 2, 3:41 PM CSTSevere Thunderstorm WarningSHVSmith34 min
Mar 2, 3:51 PM CSTSevere Thunderstorm WarningSHVRusk, Smith44 min
Mar 2, 3:58 PM CSTSevere Thunderstorm WarningSHVPanola47 min
Mar 2, 4:35 PM CSTSevere Thunderstorm WarningSHVRusk45 min
Mar 2, 4:41 PM CSTSevere Thunderstorm WarningSHVHarrison34 min
Mar 2, 4:43 PM CSTSevere Thunderstorm WarningSHVPanola47 min
Mar 2, 4:55 PM CSTSevere Thunderstorm WarningSHVShelby65 min
Mar 2, 5:11 PM CSTSevere Thunderstorm WarningSHVNacogdoches49 min
Mar 2, 5:32 PM CSTTornado WarningSHVNacogdoches, San Augustine, Shelby33 min

Nearby

Tornado Warnings in Texas, 1999Every tornado warning in 1999Tornadoes in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.